Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Apr 5, 2021, 1:54 AM CDT for Carroll County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2021, 1:54 AM CDT (06:54 UTC)
- Expired
- Apr 5, 2021, 2:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Quad Cities, IA
County Carroll County, IL
The radar
The Quad Cities radar (KDVN), 60 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990 WWUS83 KDVN 050654 SPSDVN Special Weather Statement National Weather Service Quad Cities IA/IL 154 AM CDT Mon Apr 5 2021 ILC015-195-IAC045-097-050730- Whiteside-Carroll-Jackson-Clinton- 154 AM CDT Mon Apr 5 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WHITESIDE... SOUTHEASTERN CARROLL...SOUTHEASTERN JACKSON AND NORTHEASTERN CLINTON COUNTIES UNTIL 230 AM CDT... At 154 AM CDT, a strong thunderstorm was located near Sabula, or 10 miles southwest of Mount Carroll, moving southeast at 35 mph. Winds in excess of 30 mph and penny size hail are possible with this storm. Locations impacted include... Milledgeville, Fairhaven, Sabula, Chadwick, Coleta, Argo Fay, Thomson, Ideal, Franklin Corners, Carroll County Fairgrounds, White Pigeon, South Sabula Lake Park, Thomson Causeway and Wacker. LAT...LON 4198 9024 4208 9019 4199 8972 4185 8984 TIME...MOT...LOC 0654Z 292DEG 30KT 4201 9015 $$ Gross
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Apr 5, 12:24 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 5, 12:24 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1224 AM CDT Mon Apr 5 2021 ...AVIATION UPDATE... .SYNOPSIS... Issued at 306 PM CDT Sun Apr 4 2021 Fantastic Easter Sunday with sunny skies and mid afternoon temperatures well into the 70s. The last time we were this warm was 5 months ago in early November. South winds have been gusting up to 30 mph north of I-80. && .SHORT TERM...(This Evening through Monday) ISSUED AT 306 PM CDT Sun Apr 4 2021 Tonight into Monday morning: Warm Air Advection (WAA) kicks in late tonight with an increase in mid level clouds. CAM's develop some showers, mainly in our north, but forecast soundings indicate limited moisture especially in the low levels. This carries into Monday morning so for now I will continue with the idea of small pops, figuring isolated showers. This will be a much warmer night with dewpoints rising to around 50. Lows will bottom out in the lower to mid 50s. Monday afternoon: The WAA pushes off to our northeast so it should be a warm and dry afternoon. Partly to mostly sunny with highs in the mid to upper 70s. South winds will be gusting up to 30 mph, possibly 35 mph in spots. Luckily, moisture values will be higher limiting any grass fire threat. .LONG TERM...(Monday Night through Sunday) ISSUED AT 306 PM CDT Sun Apr 4 2021 Key messages: 1) Potent upper low to bring widespread showers and a few thunderstorms mid week. 2) Warm through mid week then cooler. Details: Tuesday through Thursday: Potent upper low moves out of the central Rockies and then into Iowa. Showers and a few thunderstorms will accompany this system, but instability looks limited due to extensive cloud cover. Therefore, the severe threat looks to remain well to our south. Highs will be in the 70s. Friday through Sunday: Low confidence in synoptic pattern so for now the grids are mainly dry with highs in the 60s and lows in the 40s. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) ISSUED AT 1216 AM CDT Mon Apr 5 2021 Thunderstorms developed tonight mostly east of DBQ and MLI. Mentioned VCTS in the DBQ TAF through 2 AM with a chance for a few more storms to track slightly east of the terminal. VFR is expected to prevail overnight before another round of scattered showers and storms arrives in the morning, the best chances are at DBQ and CID. MLI appears to be on the southern edge with this second round. Rain chances will diminish during the afternoon and it will become breezy once again with SSW winds gusting up to 25kts. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Haase AVIATION...Uttech
Hazardous weather outlook, Apr 4, 10:11 AM CDT, 15 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1011 AM CDT Sun Apr 4 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051515- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1011 AM CDT Sun Apr 4 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Warm temperatures, low relative humidity, and south winds gusting to around 25 mph, will result in a very high risk for grass fires this afternoon north of Interstate 80. Any fire that develops could quickly get out of control. Outdoor burning is strongly discouraged. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Gusty south winds, warm temperatures and low relative humidity will lead to a high grass fire danger on Monday. Isolated non-severe thunderstorms are possible across portions of the Outlook area Monday into Tuesday. A better chance of thunderstorms will exist Wednesday afternoon and Wednesday night. The threat for severe weather with these storms appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Haase
In the hours before
Special weather statement, Apr 4, 11:36 PM CDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1136 PM CDT Sun Apr 4 2021 ILC085-177-050515- Jo Daviess-Stephenson- 1136 PM CDT Sun Apr 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JO DAVIESS AND SOUTHWESTERN STEPHENSON COUNTIES UNTIL 1215 AM CDT... At 1136 PM CDT, a strong thunderstorm was located over Woodbine, or 15 miles east of Galena, moving east at 25 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Lena, Stockton, Pearl City, Elizabeth, Woodbine, Scales Mound, Schapville, Guilford, Kent, Elizabeth Fairgrounds, Canyon Camp, Willow, Stockton Airport, Galena Territory, Apple Canyon Lake and Rodden. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4234 9040 4249 9033 4238 8976 4222 8981 TIME...MOT...LOC 0436Z 289DEG 23KT 4236 9013 Uttech
Special weather statement, Apr 5, 12:26 AM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1226 AM CDT Mon Apr 5 2021 ILC085-177-050600- Jo Daviess-Stephenson- 1226 AM CDT Mon Apr 5 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN JO DAVIESS AND SOUTHWESTERN STEPHENSON COUNTIES UNTIL 100 AM CDT... At 1225 AM CDT, a strong thunderstorm was located near Stockton, or 14 miles north of Mount Carroll, moving east at 25 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Stockton, Pearl City, Elizabeth, Woodbine, Schapville, Loran, Kent, Elizabeth Fairgrounds, Canyon Camp, Willow, Stockton Airport, Elmoville, Apple Canyon Lake, Rodden and North Hanover. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4231 9033 4246 9026 4235 8979 4220 8980 TIME...MOT...LOC 0525Z 287DEG 21KT 4231 9005 Gross
Special weather statement, Apr 5, 1:11 AM CDT, 43 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 111 AM CDT Mon Apr 5 2021 ILC015-085-050645- Jo Daviess-Carroll- 111 AM CDT Mon Apr 5 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JO DAVIESS AND NORTHWESTERN CARROLL COUNTIES UNTIL 145 AM CDT... At 110 AM CDT, a strong thunderstorm was located near Hanover, or 15 miles northwest of Mount Carroll, moving east at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Hanover, Massbach and Camp Far Horizons. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4221 9034 4231 9022 4222 8992 4210 9000 TIME...MOT...LOC 0610Z 289DEG 24KT 4223 9022 McClure
Special weather statement, Apr 5, 1:54 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 154 AM CDT Mon Apr 5 2021 ILC015-195-IAC045-097-050730- Whiteside-Carroll-Jackson-Clinton- 154 AM CDT Mon Apr 5 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WHITESIDE... SOUTHEASTERN CARROLL...SOUTHEASTERN JACKSON AND NORTHEASTERN CLINTON COUNTIES UNTIL 230 AM CDT... At 154 AM CDT, a strong thunderstorm was located near Sabula, or 10 miles southwest of Mount Carroll, moving southeast at 35 mph. Winds in excess of 30 mph and penny size hail are possible with this storm. Locations impacted include... Milledgeville, Fairhaven, Sabula, Chadwick, Coleta, Argo Fay, Thomson, Ideal, Franklin Corners, Carroll County Fairgrounds, White Pigeon, South Sabula Lake Park, Thomson Causeway and Wacker. LAT...LON 4198 9024 4208 9019 4199 8972 4185 8984 TIME...MOT...LOC 0654Z 292DEG 30KT 4201 9015 Gross
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:36 AM CDT | Special Weather Statement | DVN | Benton | 24 min |
| Apr 4, 11:36 PM CDT | Special Weather Statement | DVN | Jo Daviess | 39 min |
| Apr 5, 12:26 AM CDT | Special Weather Statement | DVN | Jo Daviess | 34 min |
| Apr 5, 1:11 AM CDT | Special Weather Statement | DVN | Jo Daviess | 34 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.